MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 100MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 100MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482318500
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the inside threads on the screw stripped during final tightening.This was an s2 aller screw.The doc didn't want to final tighten to 12 nm for fear of loosing a fixation point.He said he got it close but not completely final tightened.He left it the way it was.Didn't add any time to the case.
 
Additional Manufacturer Narrative
Method: risk assesment: result: no lot # was provided, so a manufacturing record review could not be performed.The screw was not returned for inspection nor a lot number was provided as the device is implanted in the patient.Conclusion: the possible root cause of the event could not be determined by the given information.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 100MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5623825
Report Number3005525032-2016-00049
Device Sequence Number18838897
Product Code MNH
UDI-Device Identifier04546540598547
UDI-Public(01)04546540598547
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318500
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2016
Supplement Report FDA Received Date09/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1